Home

About

Advanced Search

Browse by Discipline

Scientific Societies

E-print Alerts

Add E-prints

E-print Network
FAQHELPSITE MAPCONTACT US


  Advanced Search  

 
PROCEEDINGS OF THE AMERICAN MATHEMATICAL SOCIETY
 

Summary: PROCEEDINGS OF THE
AMERICAN MATHEMATICAL SOCIETY
Volume 00, Number 0, Xxxx XXXX, Pages 000000
S 0002-9939(XX)0000-0
DECOMPOSING A 4-MANIFOLD
SELMAN AKBULUT
(Communicated by Ronald Fintushel)
Abstract. A splitting of a manifold in Kirby's problem list (no.4.97) is given
Gauge theory provides many fake copies of oriented closed smooth manifolds X
with b+
2 (X) odd. Unfortunately, there is no such example with b+
2 (X) even. In
problem 4.97 of Kirby's problem list [4] the author suggested possible a candidate
for such an example. Here we show that our example fails to be fake. Along the way
we show some interesting splittings of Milnor fibers of some Brieskorn singularities.
Let Q be the Milnor fiber of z2
1 + z3
2 + z13
3 . In particular Q is the homology
sphere = (2, 3, 13), and Q is a simply connected spin 4-manifold with signature

  

Source: Akbulut, Selman - Department of Mathematics, Michigan State University

 

Collections: Mathematics